Top
20
Doctor insights on: Zoloft Skin Rash

Share
1

1
I've had an allergic reaction (skin rash) to a dose increase of sertraline. The rash is on my face, neck, chest, back and arms. I took a full 25 mg dose 1x and woke up with a slight rash on my face. Took a 2nd 25 mg dose and the rash is now everywhere

I've had an allergic reaction (skin rash) to a dose increase of sertraline. The rash is on my face, neck, chest, back and arms. I took a full 25 mg dose 1x and woke up with a slight rash on my face. Took a 2nd 25 mg dose and the rash is now everywhere

See MD: Contact your prescribing doctor without delay for advice. Rash from sertraline has been reported, but is not common. Doctor needs to see your rash and advise. If you can't reach your doctor, go to urgent care or ED for proper diagnosis and guidance. Hope you feel better soon. ...Read more

See 1 more doctor answer
Dr. Heidi Fowler
1,085 Doctors shared insights

Sertraline (Definition)

Also called zoloft, (sertraline) is one of selective serotonin reuptake inhibitors, with antidepressant/anti-anxiety actions. May cause headaches, nausea & ...Read more


3

3
Why was I prescribed Zoloft (sertraline) for a rash resembling Psoriasis?

Why was I prescribed Zoloft (sertraline) for a rash resembling Psoriasis?

I don't know the: Reason. I would ask the prescribing provider. If a person had recurrent hives or other condition that appeared to be related to anxiety, a provider might consider prescribing an SSRI. It's always appropriate to ask what the indication for prescribing a medication is as you are part of your own treatment team. Take care. ...Read more

See 1 more doctor answer
4

4
I started generic welbrutrin two weeks ago and am switching from zoloft (sertraline). For the past 4 days I've developed a hive like rash around my armpits..

I started generic welbrutrin two weeks ago and am switching from zoloft (sertraline). For the past 4 days I've developed a hive like rash around my armpits..

See doctor: Rash is more likely a side effect of Zoloft (sertraline). However, rash should be seen without delay by your prescribing doctor or pcp for a proper diagnosis and guidance. Take care. ...Read more

6

6
I've been taking 25 mg Zoloft (sertraline) for 2.5 weeks experiencing rash moderate itching. My dr says I can just stop taking it - I thought you are supposed to wean off? What can relieve this itching?

I've been taking 25 mg Zoloft (sertraline) for 2.5 weeks experiencing rash moderate itching. My dr says I can just stop taking it - I thought you are supposed to wean off? What can relieve this itching?

Benadryl (diphenhydramine) otc: 25 mg of zoloft is a low dose and you have not been on it for a long time. You can stop it now.
Benadryl (diphenhydramine) (over the counter, also called diphenylhydramine) 50 mg at night might help the itching. Take it at night to avoid excessive sedation. If the itching continues in the morning, you can take a 25mg tablet, up to 3 times per day. Stop the Benadryl (diphenhydramine) when your itching ceases. ...Read more

See 1 more doctor answer
7

7
Does coming off Zoloft (sertraline) cause a rash?

Does coming off Zoloft (sertraline) cause a rash?

Rash: Reactions to ssri withdrawal can occur, especially if done too rapidly. I've known of itching or hive-like reactions but not rash. Did you have a rash when you started it? ...Read more

See 1 more doctor answer
10

10
I'm taking Zoloft (sertraline) and have itchy skin and a few red bumps could this be a side effect?

I'm taking Zoloft (sertraline) and have itchy skin and a few red bumps could this be a side effect?

Possible.: It is possible that you are allergic to the zoloft (sertraline). Please see your doctor who can examine you and give a better opinion. ...Read more

11

11
Day 10 of 50mg zoloft (sertraline). Have broken out in extremely itchy rash on my face due 2 the zoloft (sertraline)? I'm breastfeeding & having a terrible time with anxiety

Day 10 of 50mg zoloft (sertraline). Have broken out in extremely itchy rash on my face due 2 the zoloft (sertraline)? I'm breastfeeding & having a terrible time with anxiety

Could be the Zoloft (sertraline): You could be having a reaction to the zoloft (sertraline). Please see your physician about this today so that both the rash and your anxiety can be addressed. Do not take further zoloft (sertraline) doses until speaking with your doctor today. ...Read more

See 2 more doctor answers
13

13
Is it possible to develop a skin rash just from dry skin or are skin rashes caused by allergies?

Is it possible to develop a skin rash just from dry skin or are skin rashes caused by allergies?

Yes: And in the case of dry skin, one may see small raised bumps especially at the extremities. These will often be prevented by using a moisturizer with 3 minutes after bathing. A rash can also be induced by scratching as well. Some skin rashes are caused by allergies (often contact, drug etc) while many are not. ...Read more

14

14
I have allergy, probably to Ponstan 500. The skin rash is nearly gone after 5 days, but now I start to have really bad rashes. What should I do?

I have allergy, probably to Ponstan 500. The skin rash is nearly gone after 5 days, but now I start to have really bad rashes. What should I do?

Something else?: If the rash improved without treatment only to return a few days after (your dates were not defined), then the problem may be from something other than the drug implicated. If the rash was treated and returned after the treatment was stopped, then the rash (if due to the drug) may last for 2-3 weeks. ...Read more

15

15
My friend has a skin rash, he said it started out small and just it started to spread. Red areas and is itchy. What kind of rashes could it be?

My friend has a skin rash, he said it started out small and just it started to spread. Red areas and is itchy. What kind of rashes could it be?

Multiple causes: If could be related to bites/scabies or may have started from something his skin came in contact with. Have your doctor examine it to make the diagnosis and begin proper treatment. All the best ...Read more

See 1 more doctor answer
16

16
I have an allergic skin rash. Can hay fever give rashes?

I have an allergic skin rash. Can hay fever give rashes?

Usually not: "hay fever" refers to the sneezing, itching and nasal congestion of allergic reactions to pollens, most commonly to the weed pollens and molds that are common during the time of year that hay is being harvested. Only in the most exquisitely allergic do these reactions cause rashes. Allergic rashes are very difficult to diagnose; see an allergist or dermatologist for help with this. ...Read more

See 2 more doctor answers
18

18
Itching without rash all over my body, no reddness of my skin. Pls what can I do.

Itching without rash all over my body, no reddness of my skin. Pls what can I do.

Itch without Rash: May be do to a LARGE # medical conditions and you need to consult with a Medical Professional for some testing...the very first thing to do is ask yourself if you have been taking anything or eating anything "unusual" Have you used a new DETERGENT to wash your clothes.
Any PETS in the house....
In the meantime an OTC anti-histamine may be useful BENADRYL (Diphenhydramine) may help. ...Read more

19

19
I've been taking sertraline for 2 weeks and suddenly developed a rash on my trunk - could this be a side effect? What to do?

I've been taking sertraline for 2 weeks and suddenly developed a rash on my trunk - could this be a side effect? What to do?

Yes, could be: If there are no other new medications you've started, this rash could be related to zoloft (sertraline). Please contact your prescribing physician and let him or her know what's happening. S/he may advise you to stop the zoloft (sertraline), but you need to hear this from your own doctor. Other medications may not cause this in you, and could be tried. Take care. ...Read more

20

20
I have been on sertraline 50mg for 3 weeks and have a bad rash that's just getting worse. Also a high pulse in the morning. Is this normal?

I have been on sertraline 50mg for 3 weeks and have a bad rash that's just getting worse. Also a high pulse in the morning. Is this normal?

Consult prescriber: Serious allergic reaction rare but get medical help right away if you notice symptoms including: rash, itching/swelling (esp of the face/tongue/throat), severe dizziness, trouble breathing. Also if fast heartbeat, hallucinations, loss of coordination, severe nausea/vomiting/diarrhea, twitching muscles, or unexplained fever. Best regards ...Read more

See 1 more doctor answer
Dr. John Chiu
2,661 Doctors shared insights

Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


Dr. Cornelia Franz
1,059 Doctors shared insights

Rash (Definition)

A rash is a change to skin condition which can affect color, appearance, or texture. It may or may not ...Read more